New Mexico, 2025

Flash Flooding and Hail in New Mexico, June 22 to 25, 2025

June 22 to 25, 2025 · NWS ABQ · 22 events in 12 counties and zones

An early season plume of monsoon moisture advected northward into New Mexico from June 22nd through the 24th bringing several days of flash flooding and severe weather across portions of northern and central NM. June 22nd in particular saw severe thunderstorms produce numerous severe wind gusts of 60 mph or stronger across eastern NM from Roswell to Nara Visa with reports of downed utility poles…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$55,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An early season plume of monsoon moisture advected northward into New Mexico from June 22nd through the 24th bringing several days of flash flooding and severe weather across portions of northern and central NM. June 22nd in particular saw severe thunderstorms produce numerous severe wind gusts of 60 mph or stronger across eastern NM from Roswell to Nara Visa with reports of downed utility poles and arcing powerlines near Roswell and dust being kicked up in Quay County. Heavy rains also produced flash flooding reports in Roswell where multiple cars and a fire truck were stuck in deep water. June 23rd saw thunderstorms bring burn scar flash flooding to the Ruidoso area burn scars where swift water rescues were performed at a mobile home park and a hotel. Flash flooding was also reported along an area where two to three inches or more of rain fell just south of I-40 in eastern NM near Santa Rosa and Newkirk. The Hermit's Peak/Calf Canyon burn scar saw flash flooding on June 24th from burn scar flash flooding when NM 518 was closed due to flood waters. Heavy rains also produced flash flooding in Belen, NM where debris and high waters washed out a portion of I-25 at mile marker 190 which required cleanup crews to reopen the next day. Monsoon moisture began to lower after the 24th as did the thunderstorm activity by June 25th.

Key Impacts: Flash flooding, burn scar flash flooding, debris flow, thunderstorm wind gust.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 1:33 PM MST, 1 hour 6 minutes earlier. Its key messages:

  • Updated at 138 PM MDT Sun Jun 22 2025
  • Elevated fire weather conditions will persist over parts of northwest New Mexico and the upper Rio Grande Valley until sunset.
  • The coverage of showers and storms with heavy rainfall will increase over eastern New Mexico today and Monday then spread to much of northern and central New Mexico Monday night through Wednesday. A few storms over eastern New Mexico may be strong to severe today and Monday.
  • While many locations will receive beneficial soaking rainfall, isolated locations along and east of the Continental Divide may receive heavy rainfall that produces excessive runoff and a high risk of flash flooding. Burn scars will be extremely vulnerable to flash flooding.
Area forecast discussion, Jun 22, 1:33 PM MST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
233 PM MDT Sun Jun 22 2025

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 138 PM MDT Sun Jun 22 2025

- Elevated fire weather conditions will persist over parts of
  northwest New Mexico and the upper Rio Grande Valley until
  sunset.

- The coverage of showers and storms with heavy rainfall will
  increase over eastern New Mexico today and Monday then spread to
  much of northern and central New Mexico Monday night through
  Wednesday. A few storms over eastern New Mexico may be strong to
  severe today and Monday.

- While many locations will receive beneficial soaking rainfall,
  isolated locations along and east of the Continental Divide may
  receive heavy rainfall that produces excessive runoff and a high
  risk of flash flooding. Burn scars will be extremely vulnerable
  to flash flooding.

&&

.SHORT TERM...
(This evening through Monday night)
Issued at 138 PM MDT Sun Jun 22 2025

There were only minor changes to the ongoing forecast thru Monday
night. The focus for the rest of today into tonight will be strong
to severe storms developing over eastern NM. Low level moisture
continues to advect northward on deepening southerly flow across the
plains. Storms have already begun firing up along the high terrain
of Lincoln County. This activity will grow downstream into an
unstable airmass with surface-based CAPE from 1000-2000 J/kg over
the Caprock and NM/TX border. Marginal bulk shear values of 20 to
30kt will support some hail so damaging winds are the main threat.
PWATs are climbing closer to 1.5" over southeast NM so the threat
for localized flooding is also possible from cells with very heavy
rainfall this evening. Convective outflow and backing of vertical
wind profiles will help to force moisture farther north and west
toward the central mt chain late tonight. Low stratus may impact
eastern NM overnight along with a few light showers.

An upper level trough entering southern NV Monday and a sprawling
upper level ridge over the eastern U.S. will allow 700-500mb flow to
become more southerly while increasing over NM. Guidance is in good
agreement that ascent will increase while a 55-65kt speed max
ejects northward across western NM. Meanwhile, moist southeast
surface winds over eastern NM will converge along the central mt
chain with drier south-southwest winds over central and western
NM. Bulk shear in this environment is more impressive than today
with similar CAPE values so a few strong storms are likely again.
Convective initiation is expected over the Ruidoso area by late
morning then over more of the central highlands and eastern plains
by the afternoon. Given the high PWAT environment, storms will be
capable of producing very heavy rainfall and there is a high risk
for flash flooding in the Ruidoso area. Outflows from storms over
eastern NM are likely to develop additional storms along the
central mt chain and nearby Rio Grande Valley by late afternoon.
Confidence is not high enough that heavy rainfall will impact
areas as far north as the HPCC burn scar to issue a Flash Flood
Watch at this time. Meanwhile, the focus for excessive rainfall
may shift to southeast NM Monday evening where the storms from
the Ruidoso area build into a large convective complex while
moving southeast across Chaves and Roosevelt counties. Meso-beta
heavy rainfall analysis shows this cluster propagating southeast
at less than <10 mph with localized max QPF amounts from hi-res
ensembles >3". An expansion of the Flash Flood Watch may be
warranted for areas farther east of Ruidoso Monday. The rest of
Monday night will feature scattered showers and storms spreading
north into more areas along and east of the Continental Divide and
the Rio Grande Valley.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 138 PM MDT Sun Jun 22 2025

Tuesday is still the day to watch for significant impacts from
widespread showers and storms with torrential rainfall. The latest
WPC Excessive Rainfall Outlook has expanded the 'Moderate Risk' for
flash flooding to more of central NM while PWATs are near record
values for late June. Models are also coming into better agreement
that surface-based instability will be place over much of NM with
mid level convergence, positive vorticity advection, and stretching
of the theta-e ridge axis across central NM. Hi-res models are still
showing storms erupting by early afternoon over all the high terrain
before spreading northward and expanding into nearby highlands and
valleys. Conditions will be favorable for stationary and training
storm cells as they latch onto the higher terrain while building
slowly east/southeast before moving northward in the mean flow.
Flash Flood Watches are almost a certainty at this point (>80%
likelihood) for a large area of central NM. There is still a low
chance (<20%) that too much cloud cover, cooler temps, and a lack
of proper timing from forcing aloft limits instability available
for greater coverage of storms with heavy rainfall. There is also
uncertainty with respect to the potential for strong to severe
storms over the region once storms do form. The moisture gradient
over western NM will be closer to more sunshine and the forcing
with the trough approaching from the Great Basin. The Continental
Divide may serve as a more unstable initiation point for storms.
This area of storms is shown by several models merging with storms
farther east into a large area of heavy rainfall over central NM
Tuesday night. Forecast confidence begins to deteriorate during
this period since there are several key features that still need
more time to pin down on guidance, including the arrival of a
warm-core low sliding north from northern MX and timing/placement
of the upstream upper level trough. Nonetheless, the threat for
flash flooding still exists Tuesday night with potential for some
main stem rivers and their tributaries to begin rising within
central NM. The latest NAM12 trends have the heavier QPF focused
along and east of the central mt chain Tuesday night. This can be
seen in the NBM QPF trends over the past few runs as well.

The overall pattern remains relatively unchanged Wednesday so more
storms with heavy rainfall are likely, especially for areas along
and east of the central mt chain. Additional Flash Flood Watches are
very likely (>60%) with more severe to extreme burn scar flooding
possible. Extended models still show the upper level trough washing
out over the southern Rockies Thursday then eventually giving way to
another upper level ridge building over the southwest U.S. Friday.
Remnant moisture over NM will still keep chances for showers and
storms in the picture Thursday and Friday. Storm motions will
become very slow so any additional rainfall on already saturated
soils may keep the flood threat going thru the end of the week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1127 AM MDT Sun Jun 22 2025

Central and western NM will remain under the influence of very
dry, hot, and breezy southwest winds today. SHRA/TS are expected
to fire up along the east slopes of the Sacramento/Capitan Mts
around 1pm then move northeast across eastern NM thru sunset.
Some of these storms may become severe with downburst wind gusts
in excess of 50KT, hail, frequent lightning, and locally heavy
rainfall, especially along the Caprock and near the TX/NM border.
SHRA/TS will persist well into the evening around KROW while deep
moisture surges northward into the area. Widespread MVFR low cigs
are possible from near KLVS eastward across much of eastern NM
after midnight. However, confidence on areal coverage of broken
cigs is still low to moderate at this time.

&&

.FIRE WEATHER...
Issued at 138 PM MDT Sun Jun 22 2025

Marginally critical fire weather conditions will persist over far
northwest NM and the upper Rio Grande Valley through sunset. Very
dry and hot conditions will continue Monday across the west however
winds are likely to trend lighter than recent days. The focus will
shift to widespread wetting rainfall this week as a very rich tap
of monsoon moisture surges north into NM. Showers and storms will
increase over eastern NM today then build more into central NM
Monday and Monday night. A few storms will produce torrential
rainfall with footprints >1.5" possible, leading to a high risk of
burn scar flash flooding. The most widespread moderate to heavy
rainfall is expected Tuesday and Wednesday along and east of the
Continental Divide. There is still some uncertainty regarding the
primary focus area for the heaviest rainfall depending on the
timing and depth of an upper level trough over the Great Basin.
Nonetheless, forecast confidence is moderate to high that many
areas south and east of the ABQ metro will pick up 1 to 2" with
locally higher amounts in excess of 4" possible. This will very
helpful for taming current wildfires and mitigating the severity
of any additional fires going forward. However, the burn scar
flash flood threat may become extreme. There is still a threat
for additional slow-moving storms with heavy rainfall Thursday
and perhaps Friday over central and southern areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  52  90  58  87 /   0   0   0  10
Dulce...........................  42  86  48  81 /   0   0  10  30
Cuba............................  50  85  54  77 /   0   5  20  60
Gallup..........................  44  87  47  83 /   0   0   0  20
El Morro........................  47  85  51  79 /   0   0   5  50
Grants..........................  46  89  52  79 /   0   5  10  60
Quemado.........................  49  86  53  81 /   0   0  10  50
Magdalena.......................  57  86  62  78 /   0  20  40  90
Datil...........................  50  85  54  75 /   0  10  20  80
Reserve.........................  48  90  50  84 /   0   0  10  40
Glenwood........................  54  93  56  88 /   0   5  10  40
Chama...........................  42  80  47  75 /   0   0  20  50
Los Alamos......................  57  83  59  75 /   0  20  40  70
Pecos...........................  53  81  57  72 /   5  30  50  90
Cerro/Questa....................  49  81  53  75 /   0  10  20  70
Red River.......................  42  72  45  67 /   0  20  30  70
Angel Fire......................  38  75  44  69 /   0  20  30  80
Taos............................  47  85  52  77 /   0  20  30  60
Mora............................  48  78  51  70 /   5  30  50  80
Espanola........................  55  91  60  82 /   0  20  30  70
Santa Fe........................  56  85  59  75 /   0  30  50  80
Santa Fe Airport................  55  88  60  79 /   0  30  40  80
Albuquerque Foothills...........  62  92  66  81 /   0  20  50  80
Albuquerque Heights.............  62  93  66  83 /   0  20  40  80
Albuquerque Valley..............  61  95  66  85 /   0  20  40  70
Albuquerque West Mesa...........  61  93  66  85 /   0  20  40  70
Belen...........................  60  95  65  86 /   0  20  40  80
Bernalillo......................  61  95  65  84 /   0  20  40  70
Bosque Farms....................  59  94  64  85 /   0  20  40  70
Corrales........................  61  95  66  85 /   0  20  40  70
Los Lunas.......................  60  94  65  85 /   0  20  40  70
Placitas........................  60  90  64  80 /   0  20  40  80
Rio Rancho......................  61  94  65  84 /   0  20  40  70
Socorro.........................  64  96  68  87 /   0  20  40  80
Sandia Park/Cedar Crest.........  55  85  58  75 /   0  30  50  80
Tijeras.........................  57  89  60  78 /   0  30  50  80
Edgewood........................  53  86  57  76 /   0  30  50  80
Moriarty/Estancia...............  51  86  56  77 /   0  30  50  90
Clines Corners..................  55  79  56  71 /   5  30  60  90
Mountainair.....................  56  85  58  76 /   0  30  50  90
Gran Quivira....................  56  84  57  77 /   5  40  60  90
Carrizozo.......................  62  85  62  78 /  10  50  60  90
Ruidoso.........................  58  76  56  70 /  20  70  60  90
Capulin.........................  55  75  56  73 /  10  50  40  70
Raton...........................  54  80  55  76 /   5  40  30  70
Springer........................  56  82  58  78 /   5  40  40  80
Las Vegas.......................  53  80  56  72 /  10  30  60  80
Clayton.........................  63  82  61  79 /  20  50  50  40
Roy.............................  60  79  59  74 /  20  40  60  70
Conchas.........................  66  87  65  81 /  20  40  70  70
Santa Rosa......................  63  83  62  78 /  20  40  60  80
Tucumcari.......................  67  84  64  82 /  30  50  70  50
Clovis..........................  67  82  65  83 /  50  60  60  30
Portales........................  66  83  64  84 /  50  70  60  30
Fort Sumner.....................  66  85  64  82 /  30  60  60  60
Roswell.........................  71  87  69  85 /  40  70  60  50
Picacho.........................  63  83  62  77 /  30  70  60  80
Elk.............................  61  82  59  75 /  30  80  70  90

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Monday morning through Wednesday evening for
NMZ226.

&&

SHORT TERM...42
LONG TERM....42
AVIATION...42

In the hours before

Special weather statement, Jun 22, 12:38 PM MST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Albuquerque NM
138 PM MDT Sun Jun 22 2025

NMZ238-239-222015-
Chaves County Plains NM-Eastern Lincoln County NM-
138 PM MDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL LINCOLN AND
NORTHWESTERN CHAVES COUNTIES UNTIL 215 PM MDT...

At 138 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles north of Arabela, or 39 miles southeast of Corona, moving
northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of East Central Lincoln and Northwestern Chaves
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3373 10506 3388 10524 3417 10509 3395 10474
TIME...MOT...LOC 1937Z 221DEG 27KT 3388 10509

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

Shoemake
Special weather statement, Jun 22, 12:58 PM MST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
158 PM MDT Sun Jun 22 2025

NMZ233-239-222030-
Eastern Lincoln County NM-Guadalupe County NM-
158 PM MDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LINCOLN AND
SOUTHWESTERN GUADALUPE COUNTIES UNTIL 230 PM MDT...

At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles southeast of Corona, moving north at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northeastern Lincoln and Southwestern
  Guadalupe Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3435 10531 3442 10531 3435 10500 3400 10518
      3409 10538 3426 10534 3426 10531
TIME...MOT...LOC 1958Z 194DEG 23KT 3412 10526

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

Shoemake
Special weather statement, Jun 22, 2:05 PM MST, 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
305 PM MDT Sun Jun 22 2025

NMZ233-222130-
Guadalupe County NM-
305 PM MDT Sun Jun 22 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN GUADALUPE
COUNTY UNTIL 330 PM MDT...

At 305 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 6 miles northwest of Cuervo to near
Santa Rosa, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Santa Rosa, Cuervo and Santa Rosa Lake State Park.

This includes Interstate 40 between Mile Markers 263 and 298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3488 10455 3496 10489 3522 10463 3522 10444
      3516 10416
TIME...MOT...LOC 2105Z 220DEG 9KT 3512 10445 3505 10454 3498 10470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

Shoemake
Special weather statement, Jun 22, 2:18 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
318 PM MDT Sun Jun 22 2025

NMZ238-222145-
Chaves County Plains NM-
318 PM MDT Sun Jun 22 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHAVES COUNTY UNTIL 345
PM MDT...

At 318 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Roswell, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Central Chaves County.

This includes Highway 285 between Mile Markers 117 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3335 10472 3345 10489 3351 10489 3374 10472
      3354 10445
TIME...MOT...LOC 2118Z 224DEG 10KT 3349 10475

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

Shoemake

The radar

The Holloman AFB radar (KHDX), 148 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 8 flash flood, 4 hail. Local standard time, as filed.

Thunderstorm Wind, Chaves

When
June 22, 2:39 PM MST to 2:50 PM MST
Where
Chaves County, 6.3 mi NW of Roswell
Measured
58 kt (67 mph) measured gust
Reported by
Public
Coordinates
33.450, -104.590

Thunderstorm Wind, Guadalupe

When
June 22, 2:55 PM MST to 3:00 PM MST
Where
Guadalupe County, Newkirk
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
35.070, -104.270

A mesonet station near Newkirk measured a severe thunderstorm wind gust of 67 mph.

Thunderstorm Wind, Quay

When
June 22, 3:25 PM MST to 3:35 PM MST
Where
Quay County, 2.07 mi N of Montoya
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.130, -104.060

Trained spotter reported severe thunderstorm wind gusts kicking up lots of dust.

Thunderstorm Wind, Chaves

When
June 22, 3:58 PM MST to 4:32 PM MST
Where
Chaves County, 1.86 mi ENE of Roswell
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
33.390, -104.490

Utility poles blown down with arcing powerlines and electric service disrupted for residents in Roswell. Damage is an estimate.

Hail, Chaves

When
June 22, 4:08 PM MST to 4:20 PM MST
Where
Chaves County, 5.36 mi NNW of Roswell
Measured
1 in hail
Reported by
Public
Coordinates
33.450, -104.560

The public reported quarter size hail that lasted until 5:20 pm MDT.

Flash Flood, Chaves

When
June 22, 4:15 PM MST to 6:00 PM MST
Where
Chaves County, 6.73 mi NW of Roswell to 3.69 mi WNW of Roswell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.435, -104.617

Multiple cars and a fire truck stuck in deep water. Damage is unknown.

Thunderstorm Wind, Quay

When
June 22, 4:36 PM MST to 4:45 PM MST
Where
Quay County, 6.74 mi W of Nara Visa
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.610, -103.220

The public reported a severe thunderstorm wind gust of 60 mph.

Thunderstorm Wind, Quay

When
June 22, 4:42 PM MST to 4:55 PM MST
Where
Quay County, 0.69 mi S of San Jon
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.100, -103.330

The public reported a severe thunderstorm wind gust of 60 mph near San Jon, NM.

Thunderstorm Wind, Quay

When
June 22, 4:53 PM MST to 5:05 PM MST
Where
Quay County, 2.15 mi SSW of Endee
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.110, -103.120

A mesonet station 2 miles southwest of Endee measured a severe thunderstorm wind gust of 60 mph.

Thunderstorm Wind, Chaves

When
June 22, 5:20 PM MST to 5:25 PM MST
Where
Chaves County, 0.21 mi SSE of (Row)roswell Ind Airport
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
33.307, -104.508

The Roswell Airport ASOS measured a severe thunderstorm wind gust of 74 mph.

Thunderstorm Wind, Chaves

When
June 22, 6:40 PM MST to 7:05 PM MST
Where
Chaves County, 15.11 mi SSE of Elkins
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
33.500, -103.920

A mesonet station measured a severe thunderstorm wind gust of 61 mph.

Flash Flood, Lincoln

When
June 23, 12:09 PM MST to 1:15 PM MST
Where
Lincoln County, 0.77 mi S of Hollywood to 1.38 mi SW of Ruidoso Downs
Cause
Heavy Rain / Burn Area
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
33.309, -105.632

Flash flooding off the Salt burn scar coming out of Bear Canyon. Swift water rescues conducted at the Cherokee Mobile Home Park, the Elevate Hotel, and for three vehicles at the Otero Federal Credit Union. Flash flooding reported at the Twin Spruce RV park, U.S. Highway 70 and Sudderth Dr. and U.S. Highway 70 and mile mark 261 closed due to burn scar flash flooding. Damage is an estimate based on vehicles rescues. No injuries or fatalities reported.

Thunderstorm Wind, Colfax

When
June 23, 1:47 PM MST to 1:53 PM MST
Where
Colfax County, Raton Crews Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
36.730, -104.500

The Raton Airport ASOS measured a severe thunderstorm wind gust of 62 mph.

Hail, Harding

When
June 23, 4:11 PM MST to 4:20 PM MST
Where
Harding County, 6.1 mi NW of Rosebud
Measured
1 in hail
Property damage
$5,000
Reported by
COOP Observer
Coordinates
35.900, -103.530

Quarter size hail was able to break 2 storm windows at a residence. Damage is an estimate.

Hail, Union

When
June 23, 4:38 PM MST to 4:50 PM MST
Where
Union County, 5.7 mi SW of Clapham
Measured
1 in hail
Reported by
Public
Coordinates
36.110, -103.440

The public reported quarter size hail.

Flash Flood, Guadalupe

When
June 23, 5:00 PM MST to 6:00 PM MST
Where
Guadalupe County, Newkirk to 0.26 mi E of Newkirk
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.070, -104.270

Flood waters reported over NM129 just north of I-40 at the Newkirk Gas Station.

Flash Flood, Curry

When
June 24, 1:31 PM MST to 2:30 PM MST
Where
Curry County, 3.5 mi SE of (Cvs)cannon Afb to 4.63 mi SSE of (Cvs)cannon Afb
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.346, -103.275

Flooded crop fields and water over County Road 5.

Flash Flood, Mora

When
June 24, 4:20 PM MST to 5:15 PM MST
Where
Mora County, 0.86 mi SSE of Holman to 1.31 mi SSW of Holman
Cause
Heavy Rain / Burn Area
Reported by
Trained Spotter
Coordinates
36.028, -105.376

Flash flooding off the Hermit's Peak/Calf Canyon burn scar along NM 518 has closed the highway between mile markers 37 and 38.

Flash Flood, Valencia

When
June 24, 4:30 PM MST to 5:25 PM MST
Where
Valencia County, 1.09 mi ENE of Belen to 1.19 mi NNW of Belen
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.668, -106.764

Debris and water washouts along I-25 which was shut down for a period of time at mile marker 190. This required a bulldozer to clear the debris the following day.

Flash Flood, Mora

When
June 24, 5:30 PM MST to 6:30 PM MST
Where
Mora County, 3.91 mi W of Cleveland to 3.93 mi W of Cleveland
Cause
Heavy Rain / Burn Area
Reported by
Public
Coordinates
35.990, -105.440

The public reported flooding off the Hermit's Peak/Calf Canyon burn scar along the Rio la Casa above Cleveland, NM.

Flash Flood, Santa Fe

When
June 24, 6:00 PM MST to 7:00 PM MST
Where
Santa Fe County, 0.28 mi ENE of Edgewood to 2.56 mi SSE of Edgewood
Cause
Heavy Rain
Reported by
Public
Coordinates
35.072, -106.195

Flood waters flowing over the roadway from nearby arroyo along Quail Trail near Maple Road.

Hail, Los Alamos

When
June 25, 1:15 PM MST to 1:20 PM MST
Where
Los Alamos County, 1.38 mi N of (Lam)los Alamos Airport
Measured
1 in hail
Reported by
Public
Coordinates
35.900, -106.270

Two different reports received of quarter size hail on the north side of Los Alamos.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2025Every state in 2025This day in weather historyWarnings in New Mexico, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258503, 1258551, 1258507, 1258517, 1258533, 1258528, 1258543, 1258540, 1258546, 1258567, 1258548, 1258606, 1258611, 1258613, 1258614, 1258617, 1258623, 1258622, 1258626, 1258641, 1258635, 1258659.